Loading ...
Sorry, an error occurred while loading the content.

41752Re: [FH] Arrythmia brought on by meds??

Expand Messages
  • water glow
    Mar 12, 2011
    • 0 Attachment
      Hi,

      Thank you all so much for replying today! Helps me feel a lot more confident about the decisions I'm making. We went to the vet and got the EKG done. It took awhile because Mez was howling so loudly--she does not like to be held down! Then a dog coming out of anesthesia chimed in...but eventually they were able to get a reading into the tech. We will know more from the cardiologist on Monday. Our vet gave them reporting on her recent ultrasound and cardiographs along with the lists of her medications, so hopefully the specialist will be able to give some good input. They also took another blood panel to monitor her kidneys and T4 levels. We'll keep you posted. Thanks for your continued good thoughts and support coming our way...we can feel it!

      ~Amy and Mez



      --- On Sat, 3/12/11, LorieAHuston@... <LorieAHuston@...> wrote:

      From: LorieAHuston@... <LorieAHuston@...>
      Subject: Re: [FH] Arrythmia brought on by meds??
      To: waterglow12@..., feline-heart@yahoogroups.com
      Date: Saturday, March 12, 2011, 12:29 PM







       











      Hi Amy.



      I'm sorry Mez is having these problems. Enalapril can cause hyperkalemia (an elevated potassium level in the blood) which in turn can cause an arrhythmia. That being said, heart disease by itself can cause arrhythmias also. So, it can be very difficult to differentiate the cause in a situation like this. It's good that you're having the EKG done and examined by a cardiologist. It wouldn't be a bad idea to have the cardiologist review the ultrasound or even perform his/her own for Mez, if possible.



      It is possible that the fact that Mez is sick is influencing the T4 value (that's what is meant by sick euthyroid - the thyroid values can go down to below normal simply because Mez is not feeling well). Once Mez is feeling better, the thyroid values should be re-measured.



      Good luck with Mez. It definitely is a balancing act when our kitties have more than one serious health issue that need to be addressed.



      Lorie Huston, DVM

      Pet Health Care Gazette (www.pet-health-care-gazette.com)



      -----Original Message-----

      From: water glow <waterglow12@...>

      To: feline-heart <feline-heart@yahoogroups.com>

      Sent: Sat, Mar 12, 2011 2:56 pm

      Subject: [FH] Arrythmia brought on by meds??



      Hello everyone,



      My cat Mez has been hyperthyroid now for several years (taking methimazole) with possible underlying kidney issues. She had some boughts with fluid in the lungs 2.5 years ago and was helped with Furosamide. She has been on a low dose ever since. About a month ago we went in for a check up and her T4 was lower than the low values. The vet cut her dose in half of both furosamide and methimazole. Within a week fluid had built up in her chest. We went in and she had fluid extracted, twice that week. Then we did an ultra sound that showed enlarged atria on both sides. An ultra sound back in October showed a much healthier heart. The vet then put her on Vetmedin, she has seemed to become nauseaus from it so we cut back and she now is not on it. Almost 2 weeks ago the vet put her on aspirin (she has been on Natto for years) and also added enalapril. Her appetite was okay for awhile but has since dropped off and she vomits occasionally. Also this last visit

      the doctor detected an arrythmia. I noticed her breathing pattern change when we started the Enalapril--can this cause arrythmia in cats? She didn't have as much fluid in the lungs this last visit. She still is taking a lowered dose of methimazole even though her T4 still registers below low ranges. Someone has mentioned euthyroid sickness but I don't know much about it. My vet wants her stay on the methimazole. This is such a balancing act. My head is swirling. I want to be sure she eats...I still have her taking the natto but half as much now that I added the aspirin. Does anyone have suggestions or similar experiences? Not sure what is causing her appetite to decline- want to make sure it isn't the medicine. We go in for an EKG today and this will be looked at by a cardiologist. I originally was of the impression that the ultrasound was looked at by one but that was not the case...



      Thank you everyone for your support and comments. They are very appreciated!



      ~Amy and Mez



      [Non-text portions of this message have been removed]



      [Non-text portions of this message have been removed]

























      [Non-text portions of this message have been removed]
    • Show all 14 messages in this topic